What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 3, 3:03 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 3, 3:03 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
403 PM CDT Thu Apr 3 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Friday Night)
Issued at 314 PM CDT Thu Apr 3 2025
Another active afternoon of convection has already yielded a few
severe thunderstorm warnings along the Red River straddling Texas
and Oklahoma. These areas are still north of the sfc boundary so
large hail has been the primary concern up to this point given the
elevated nature of these storms and with temperatures only in the
mid 50s. For this reason, Severe Tstm Watch 108 was issued for a
handful of counties including Red River in NE TX, McCurtain in SE
OK along with Sevier and Howard in SW AR to account for the large
hail threat in these areas.
Farther south toward I-30 where the boundary is roughly oriented,
temperatures are in the lower to mid 60s. From there, temperatures
quickly surge into the 70s and mostly the 80s farther SE where an
increasingly expansive warm sector environment resides across the
remainder of the region. Similar to what was observed around this
time yesterday afternoon, weak CIN continues to limit convection
south of the boundary so far this afternoon with our 19Z special
sounding indicating a nearly eroded mid-level cap as compared to
earlier this morning. With that mind, Tornado Watch 109 was also
issued in concert with the Severe Watch with the former taking in
our northern row of LA parishes and nearly all of East & Northeast
TX.
Given that sfc-based CAPE values are pushing 4500 J/kg per our
19Z sounding, storms should develop and mature quite rapidly once
the cap is fully eroded by late afternoon. 0-6km shear is pushing
50 kts with similar values at 0-3km, yielding SRH around 400m2/s2
and possibly higher closer to the boundary. For this reason, a few
strong tornadoes remain possible with any discrete supercells that
may manage to develop. Large hail and damaging wind threats remain
in place as well anywhere in the Tornado Watch area. What seems to
be lacking in this equation is a strong forcing mechanism aloft as
the SW flow regime hasn't really yielded a significant shortwave
across our region quite yet today. A rather strong impulse has now
rounded the base of the primary trough axis still well to our west
so it's uncertain whether this feature will have time to make much
difference in terms of increased forcing, thus additional cooling
aloft. Regardless, sfc instability and mid-level lapse rates may
prove to be strong enough to overcome the lack of stronger forcing
aloft. Both Watch products are in effect through 10 PM with the
severe threat diminishing thereafter.
Unfortunately, we rinse and repeat all over again on Friday as the
broader trough axis begins to slowly eject farther east from the
Four Corners region. This should allow for added forcing across
the NW half of the region, which is why SPC opted to upgrade much
of this area to a Moderate Risk for Friday. Another important
factor in this decision is a further northward shift of the sfc
boundary that is expected overnight through the day Friday with
the warm sector effectively encompassing our entire region by this
time tomorrow. All modes will continue to be in play with tornado
and large hail threats especially concerning in this unstable and
highly sheared environment, most notably in the Moderate/Enhanced
Risk areas. The severe threat will persist into the evening hours
on Friday night before gradually trending downward after midnight.
As if that weren't enough, we still have to contend with the ever
increasing heavy rainfall and flash flooding threat across much of
our northern half. The current Flood Watch remains unchanged for
this forecast update, and we will continue to monitor rain rates
and amounts over the next 12-24 hours to see if further expansion
of the Flood Watch toward the I-20 corridor becomes necessary.
/19/
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 314 PM CDT Thu Apr 3 2025
By Saturday, we finally get trough axis entering the Southern and
Central Plains with one more round of severe weather and heavy
rainfall to get through before this prolonged period of unsettled
weather is over. The trough will serve to propel the sfc boundary
eastward through the region by Saturday afternoon into the evening
and overnight hours. This will maintain all modes once again with
increasing shear and instability ahead of the front, especially if
the timing pushes a bit later into the afternoon and early evening
during peak heating times. Likewise, the flash flooding threat
will persist as well across at least the northern half of the area
with the Flood Watch in effect through early Sunday morning.
All the convection and severe/flood threats should come to an end
by daybreak on Sunday as the cold front pushes along the MS River.
We will likely be dealing with lingering river flooding impacts
into next week, but much of that will depend on exactly how much
and where the heavy rainfall occurs. Beyond that, a quiet period
of weather is expected for the early to middle part of next week
with below normal temperatures and dry conditions which will be
very welcome in the wake of our marathon of severe weather this
week.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Thu Apr 3 2025
Many terminals have VFR/MVFR ceilings prevailing with the
scattered showers in the area. Ceilings are generally expected to
worsen for sites along the stalled frontal boundary as more
organized convection begins to take shape. Several sites will
drop to IFR/LIFR cigs and visibilities in these heavier storms
beginning over the next several hours. The storms will likely
weaken and scatter across the region this evening before
reorganizing tomorrow morning. Winds will remain southerly and
gusty this afternoon and weakening as the convection's intensity
wanes.
/57/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 425 AM CDT Thu Apr 3 2025
Spotter activation will be needed this afternoon and early evening
across Northeast Texas, Southeast Oklahoma, Southwest Arkansas,
and Northwest Louisiana for expected severe thunderstorms and
heavy rainfall.
/15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 88 72 80 / 40 60 70 100
MLU 74 89 73 83 / 20 30 40 100
DEQ 58 79 59 68 / 80 90 100 100
TXK 64 84 67 75 / 70 80 90 100
ELD 65 86 67 79 / 50 70 70 100
TYR 68 83 62 71 / 50 80 100 100
GGG 70 85 66 75 / 50 80 90 100
LFK 73 86 70 79 / 20 40 60 100
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flood Watch through Sunday morning for OKZ077.
TX...Flood Watch through Sunday morning for TXZ096-097-108>112.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...57In the hours before
Special weather statement, Apr 3, 1:52 PM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
252 PM CDT Thu Apr 3 2025
ARZ050-OKZ077-032030-
Sevier AR-McCurtain OK-
252 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEVIER AND EASTERN
MCCURTAIN COUNTIES THROUGH 330 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Idabel, or 23 miles west of Horatio, moving northeast at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Eagletown, Broken Bow, Idabel, Cerrogordo, De Queen, Hochatown,
Harris, Goodwater, Shinewell, Haworth, Holly Creek, Gillham, West
Line, Oak Hill, and West Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Arkansas.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
&&
LAT...LON 3429 9447 3419 9447 3419 9433 3408 9416
3394 9439 3394 9442 3393 9442 3394 9448
3389 9448 3373 9475 3374 9479 3388 9499
3437 9459
TIME...MOT...LOC 1951Z 220DEG 34KT 3391 9476
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
05Special weather statement, Apr 3, 2:01 PM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
301 PM CDT Thu Apr 3 2025
TXZ126-138-032030-
Harrison TX-Marion TX-
301 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION AND CENTRAL
HARRISON COUNTIES THROUGH 330 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harleton, or 9 miles northwest of Marshall, moving northeast at 55
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nesbitt, Pruett, Smithland, Gray, Jefferson, Berea, Woodlawn, and
Marshall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Louisiana...and northeastern Texas.
&&
LAT...LON 3288 9446 3288 9432 3279 9404 3278 9404
3248 9451 3255 9461
TIME...MOT...LOC 2001Z 216DEG 47KT 3259 9449
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Apr 3, 2:30 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 PM CDT Thu Apr 3 2025
TXZ112-126-032100-
Cass TX-Marion TX-
330 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARION AND SOUTHEASTERN
CASS COUNTIES THROUGH 400 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jefferson, or 16 miles north of Marshall, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pruett, Smithland, Lodi, Kildare, and Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Louisiana...and northeastern Texas.
&&
LAT...LON 3307 9428 3289 9404 3275 9424 3275 9428
3273 9429 3273 9432 3271 9433 3271 9435
3273 9441
TIME...MOT...LOC 2030Z 209DEG 34KT 3277 9432
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Apr 3, 2:31 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
331 PM CDT Thu Apr 3 2025
TXZ126-138-032100-
Harrison TX-Marion TX-
331 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION AND NORTH CENTRAL
HARRISON COUNTIES THROUGH 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harleton, or 10 miles northwest of Marshall, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Berea, Jefferson, and Nesbitt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Texas.
&&
LAT...LON 3257 9449 3261 9454 3288 9444 3270 9430
TIME...MOT...LOC 2031Z 209DEG 32KT 3262 9449
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
53Special weather statement, Apr 3, 2:45 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
345 PM CDT Thu Apr 3 2025
ARZ051-032115-
Howard AR-
345 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HOWARD COUNTY
THROUGH 415 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over
Athens, or near Umpire, moving northeast at 65 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Umpire, Athens, and Burg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3424 9393
3420 9410 3423 9425 3427 9424 3427 9425
3432 9426 3436 9425
TIME...MOT...LOC 2045Z 231DEG 57KT 3435 9407
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
16Special weather statement, Apr 3, 3:09 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
409 PM CDT Thu Apr 3 2025
OKZ077-032145-
McCurtain OK-
409 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MCCURTAIN COUNTY
THROUGH 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Octavia, or 31 miles southeast of Clayton, moving
northeast at 65 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Battiest, Smithville, and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3451 9447 3429 9488 3444 9505 3451 9505
TIME...MOT...LOC 2109Z 231DEG 57KT 3441 9485
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16